Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 18, 20124 counties in Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 18, 2012, 3:32 PM EDT for 4 counties in Maryland. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 3:32 PM EDT (19:32 UTC)
Expired
Sep 18, 2012, 4:30 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS81 KPHI 181932
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 18 2012

MDZ008-012-015-019-182030-
CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
332 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...QUEEN ANNE'S AND
TALBOT COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF BALTIMORE 
TO NEAR WASHINGTON TO EAST OF FREDERICKSBURG...VIRGINIA...MOVING 
NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE ARRIVING ON THE
UPPER EASTERN SHORE OF CHESAPEAKE BAY BETWEEN 400 PM AND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3872 7631 3866 7634 3876 7640 3887 7626
      3881 7621 3882 7620 3894 7624 3883 7637
      3904 7633 3900 7618 3914 7629 3926 7623
      3943 7600 3972 7623 3972 7579 3914 7575
      3898 7594 3881 7590 3857 7604

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 18, 2:04 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 18, 2:04 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 PM EDT TUE SEP 18 2012

.SYNOPSIS...
SLOW MOVING, BUT POTENT, COLD FRONT WILL SWEEP THROUGH THE REGION
LATER TONIGHT AS THE PARENT LOW PRESSURE SYSTEM MOVES TO OUR
NORTHEAST. HIGH PRESSURE WILL BUILD IN FROM THE NORTH LATER ON
WEDNESDAY THROUGH FRIDAY. ANOTHER COLD FRONT LOOKS TO PUSH THROUGH
OUR REGION LATE IN THE DAY ON SATURDAY WITH HIGH PRESSURE ONCE
AGAIN FILLING IN BEHIND IT LATER ON SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOOKING AT THE 12Z SFC ANALYSIS AND UPPER AIR PATTERN. AS MY MID
SHIFT PREDECESSOR HAS BEEN SAYING FOR DAYS WE STILL HAVE AN
UNPHASED SYSTEM APPROACHING FROM THE WEST. IT LOOKS AS THOUGH MOST
OF THE ACTION WILL BE FROM THE SOUTHERN STREAM SYSTEM WITH THE
SECOND FRONT MAYBE PROLONGING LIGHTER RAIN CHANCES DEEPER INTO THE
NIGHT.

EVEN WITHOUT THE PHASING THERE IS SFC BASED INSTABILITY AND KDIX
AND KDOX VMP ARE BOTH SHOWING 50KTS OF WIND ALRDY AT 3K. THE HI
RES WRF-NMM EAST IS SHOWING THE BEST DEPICTION OF ONOGING
CONVECTION, BOTH THE HRRR AND COSPA SEEM TOO HOT TOO EAST TOO
FAST. WE HAVE CLOUDED OVER WHICH WOULD REDUCE INSTABILITY A BIT,
BUT ITS NOT ENOUGH. SO WE WILL WAIT FOR ORGANIZATION TO ENHANCE
THE POTENTIAL FOR SEVERE WEATHER AND FOLLOWING THE WRF-NMM-E FOR
NOW AS HIEST IMPACT TIME.

THE HEAVIEST RAIN HAS FALLEN SO FAR NORTH AND WEST WHERE FFG IS
HIGH, SO UNLESS THERE IS TRAINING, SO FAR SO GOOD.

IF WE DID NOT HAVE THE TOPOGRAPHY NW, WE ARE TEMPTED TO DROP THE
ADVISORY THERE, BUT WITH THE HIER TERRAIN, WE WILL KEEP IT GOING.
HIEST CONFIDENCE OUTSIDE OF CONVECTION REMAINS EAST FOR WIND ADVY
GUSTS. NO BIG CHANGES TO TEMPS AND DEW POINTS.

AS HAS BEEN NOTED IN PREVIOUS DISCUSSIONS, TODAY LOOKS TO BE AN
ACTIVE DAY. THE MODELS STILL SUPPORT THE HEAVY RAIN CONCERN
ESPECIALLY AS ONE MOVES NORTHWEST THROUGH THE FORECAST AREA. THE
ISENTROPIC LIFT RAIN OCCURRING EARLY THIS MORNING WAS MODERATE IN
NATURE, AND THE WATER VAPOR IMAGERY ALONG WITH SURFACE AND H8 DEW
POINTS AND H7 THETA E VALUES CONFIRM THAT MOISTURE IS DEEP. WE
START WITH HIGH FFG AND FFH VALUES (THE MOST VULNERABLE PLACES ARE
FAR NORTHERN NEW JERSEY AND THE AREA IN AND NEAR URBANIZED PARTS
OF THE DELAWARE VALLEY), BUT PLACES WHERE CONVECTION (ONCE IT
DEVELOPS) HITS HARDEST LIKELY WILL SEE SOME KIND OF FLOOD ADVISORY
OR WARNING. OUR QPF FOR TODAY THROUGH TONIGHT RANGES FROM A BIT
OVER AN INCH SOUTHEAST TO ALMOST 2.5 INCHES NORTHWEST, BUT LOCALES
HARD HIT BY CONVECTION COULD SEE IN EXCESS OF 4 INCHES ANYWHERE IN
THE FORECAST AREA.

REGARDING CONVECTION, THE DYNAMICS TO SUPPORT IT DEVELOP DURING THE
COURSE OF THE DAY WITH THE ADVANCING UPPER JET, A MID LEVEL IMPULSE
THAT WAS THE ROBUST TEXAS WAVE MOVING UP FROM THE SOUTHWEST, AND
GOOD MID LEVEL Q-VECTOR CONVERGENCE. LOWER LEVEL FRONTOGENESIS
INCREASES AS THE COLD FRONT APPROACHES, AND HELICITY BECOMES VERY
ROBUST AS A STRONG LOW LEVEL JET APPROACHES. THE LIMITING FACTOR
WOULD BE INSTABILITY. THERE IS ENOUGH ALOFT FOR SOME LOW TOP
CONVECTION TO DEVELOP, AND IT WOULD REQUIRE A BREAK BETWEEN THE
ISENTROPIC LIFT RAIN AND THE CONVECTIVE RAIN FOR US TO WARM
SUFFICIENTLY TO TAP THAT INSTABILITY AT THE SURFACE AND DEVELOP
STRONG TO SEVERE STORMS. THAT IS A POSSIBILITY, AND SPC MAINTAINS
OUR AREA IN A SLIGHT RISK.

REGARDING WINDS OUTSIDE OF CONVECTION, IT ALSO IS THE CASE THAT WE
WOULD HAVE TO WARM SUFFICIENTLY AT THE SURFACE TO MIX THE STRONG
WINDS AT ABOUT H950 DOWN. THE NAM SAYS WE WILL, ALTHOUGH THE GFS
DOES NOT. THE ADVISORY LIKELY STANDS A BETTER CHANCE VERIFYING
SOUTHEAST THAN NORTHWEST (EXCEPT FOR OUR HIGHER ELEVATIONS
NORTHWEST), BECAUSE THE CHANCES OF A SIGNIFICANT BREAK IN RAIN AND
CLOUDS IS HIGHER THERE. WE ARE NOT CONFIDENT ENOUGH TO TRIM THE
ADVISORY GEOGRAPHICALLY AT THIS POINT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE COLD FRONT AND MOST OF THE SUPPORT ALOFT MOVE THROUGH THE AREA
FROM LATE EVENING NORTHWEST TO AFTER MIDNIGHT SOUTHEAST (THE HIGHER
ONE GOES, THE MORE THE KINEMATICS AND DYNAMICS HANG BACK WITH THE
UPPER JET JUST INTO OUR WESTERN ZONES AROUND DAYBREAK). THE FRONT
SHOULD TAKE THE WINDS AND THE CONVECTION (POSSIBLY STRONG) WITH
HEAVY RAIN WITH IT, ALTHOUGH THERE MAY BE SOME REAR INFLOW RAINFALL
BEHIND THE FRONT THAT WOULD BE ENHANCED (AS THE PREVIOUS LONG TERM
FORECASTER NOTED) BY TRAILING FRONTOGENETIC FORCING AND THE UPPER
JET. SINCE WINDS ALOFT ARE STRONGEST NEAR THE COLD FRONT, WE DID NOT
CHANGE THE ADVISORY TIMING AT THIS POINT ALTHOUGH IT MAY BE MORE
DIFFICULT TO MIX WINDS DOWN OUTSIDE OF CONVECTION AFTER DUSK.

GUIDANCE AND CONTINUITY WERE RELIED ON FOR MINIMUM TEMPERATURES IN
THIS DYNAMIC PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
5-WAVE MODEL GUIDANCE SHOWS MID-LEVEL RIDGING TO OUR EAST WITH A
LONGWAVE TROUGH TO OUR IMMEDIATE WEST WITH ANOTHER RIDGE OVER THE
WESTERN UNITED STATES. THE RIDGE TO OUR EAST WILL NOT ALLOW MUCH
WEST-EAST PROGRESSION OF THE TROUGH OVER THE MID-WEST WHICH KEEPS
OUR SENSIBLE WEATHER DRY BUT A TAD COOLER THAN NORMAL WITH AN
ONSHORE FLOW ESTABLISHING ITSELF BY THURSDAY. THE BLOCKY PATTERN
WILL ALSO KEEP THE COLD FRONT THAT MOVED THROUGH LATE TUESDAY NIGHT
CLOSER TO THE COAST WHICH COULD PLAY A FACTOR IN A BIT MORE CLOUD
COVER THAN CURRENTLY FORECASTED.

DRYING TREND WILL CONTINUE THROUGH THE EARLY PART OF WEDNESDAY AS
THE POTENT COLD FRONT PUSHES FURTHER OFFSHORE, BUT AS WAS SAID
ABOVE, GETS HUNG UP A BIT. A BRISK NORTH-NORTHWEST WIND KICKS IN AND
REALLY BEGINS TO COOL THE COLUMN. 850MB TEMPERATURES DROP TO NEAR
5-6C AND IF WE ARE ABLE TO MIX UP TO THAT LEVEL ADIABATICALLY, THAT
WOULD YIELD MAXIMUM TEMPERATURES AROUND 71F...WELL BELOW NORMAL. THE
STAT GUIDANCE SUGGESTED TEMPERATURES WOULD BE A BIT WARMER THAN THIS
WHICH SEEMS COMPLETELY PROBABLE GIVEN A MINOR DOWNSLOPING COMPONENT
TOMORROW AFTERNOON UNDER AMPLE SUNSHINE.

THE STRONGER FLOW WEAKENS AS HIGH PRESSURE TO OUR NORTHWEST SLOWLY
BUILDS IN ON THURSDAY GIVING US MORE OF AN ONSHORE WIND. OCEAN
TEMPERATURES RANGING FROM THE LOW TO MID-70S SHOULD PERMIT DAYTIME
MAXES IN THE MID TO UPPER 70S, MAINLY INTERIOR AREAS, ON BOTH
THURSDAY AND FRIDAY...PLENTY OF SUNSHINE BOTH DAYS TOO. THIS HIGH
THEN SLIDES TO OUR EAST AND SETS UP A WEAK RETURN FLOW ON SATURDAY.

ENERGY ACROSS THE UPPER MID-WEST DIVES INTO THE STUCK LONGWAVE
TROUGH TO OUR WEST AND BEGINS TO NUDGE IT TOWARDS THE EAST. THIS
MID-LEVEL WAVE THEN DROPS A COLD FRONT THROUGH OUR REGION BY LATER
ON SATURDAY INTO SUNDAY MORNING. THIS IS OUR NEXT CHANCE AT
UNSETTLED WEATHER...TIMING IS STILL IN QUESTION DUE TO HOW STRONG
THE ENERGY DIVING INTO THE BASE OF THE TROUGH ACTUALLY IS AND
THEREFORE HOW FAST IT PUSHING IT EAST. FOR THE TIME BEING MAINTAINED
CHANCE POPS ON SATURDAY AND PART OF SUNDAY AND THEN DRY OUT MONDAY
WITH HIGH PRESSURE NEARING. TEMPERATURES WILL ALSO FALL BACK BELOW
NORMAL ON SUNDAY AND MONDAY BEHIND THE SECOND COLD FRONTAL PASSAGE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

HEAVY RAIN ASSOCIATED WITH AN APPROACHING STORM SYSTEM WILL CONTINUE
TO SPREAD EAST ACROSS THE TAF SITES THIS AFTERNOON INTO THIS
EVENING. CONDITIONS ARE MOSTLY VFR OR MVFR EARLY THIS AFTERNOON, BUT
AS THE SHOWERS SPREAD EASTWARD, CONDITIONS WILL DETERIORATE. AS THE
HEAVIEST LINE OF SHOWERS, AND POSSIBLE THUNDERSTORMS, REACHES THE
AREA LATER THIS AFTERNOON/THIS EVENING, THE TERMINALS WILL LIKELY
BECOME IFR FOR A PERIOD OF TIME. THERE ARE ACTUALLY TWO FRONTS THAT
ARE MOVING TOWARD THE AREA; THE FIRST HAS THE HEAVY RAINFALL, LOW
CIG/VSBY CONDITIONS, AND WIND A WIND SHIFT, AND WILL SLOWLY MOVE
ACROSS THE TAF SITES AROUND 22-02Z FROM WEST TO EAST. THE SECOND
FRONT WILL CROSS THE AREA OVERNIGHT, AND WILL HAVE ANOTHER WIND
SHIFT WITH NORTHWEST WINDS TO FOLLOW; ALSO, WINDS ARE EXPECTED TO
DIMINISH BEHIND THE SECOND FRONT. AHEAD AND ALONG THE INITIAL
FRONT, WINDS WILL CONTINUE TO GUST IN THE UPPER 20S TO MID 30S.

ON WEDNESDAY, WINDS MAY BE A BIT GUSTY EARLY IN THE DAY ONCE WE
BEGIN TO MIX-OUT BY MID-MORNING, BUT THE WINDS GUSTS WILL LIKELY
DIMINISH THROUGH THE AFTERNOON. VFR CONDITIONS SHOULD PREVAIL FOR
THE ENTIRE DAY.

OUTLOOK...
THURSDAY - FRIDAY...VFR CONDITIONS EXPECTED. WINDS TURN MORE NORTH-
NORTHEAST ON THURSDAY AND FRIDAY. POSSIBLE MVFR VSBYS IN THE EARLY
MORNING HOURS OUTSIDE OF THE PHL METRO AREA.

SATURDAY...STARTS OFF VFR WITH POSSIBLE MVFR CIGS AND VSBYS AS COLD
FRONT SLIDES THROUGH LATER IN THE DAY. SCATTERED SHOWERS ALSO
POSSIBLE.

&&

.MARINE...
GALES WERE STARTED AT THE PRESENT AS WE ARE STARTING TO SEE SOME
GALE FORCE GUSTS.

WE MAINTAIN THE GALE WARNING AS IT WAS. WATER TEMPERATURES NEAR 25 C
STAND A FAIR CHANCE OF TAPPING THE STRONG WINDS EXPECTED TO DEVELOP
AT AROUND 1500 FT. THE COLD FRONT WILL CROSS THE WATERS WELL AFTER
MIDNIGHT TONIGHT, AND THAT WILL END THE GALES. SEAS OF UP TO 10 OR
11 FT ARE FORECAST FOR THE OCEAN AND SEAS OF UP TO 6 FT ARE FORECAST
FOR THE BAY WHILE THE GALES OCCUR.

OUTLOOK...
NORTHWEST WINDS WILL REMAIN QUITE GUSTY ON WEDNESDAY AT AROUND 25
KNOTS, ULTIMATELY DIMINISHING BY LATE IN THE AFTERNOON. HIGH
PRESSURE BUILDS IN FROM THE NORTH-NORTHWEST AND WINDS BEGIN TO TURN
MORE TOWARDS THE NORTHEAST BY THURSDAY AND FRIDAY. SEAS WILL DROP
FROM 8 FEET EARLY WEDNESDAY TO 4 FEET BY EARLY THURSDAY MORNING AND
REMAIN THERE THROUGH AT LEAST SATURDAY. THIS IS WHEN THE NEXT
SYSTEM, A COLD FRONT, MOVES IN FROM THE NORTHWEST AND COULD AFFECT
OUR WATERS WITH SHOWERS AND POSSIBLE THUNDERSTORMS. WINDS WILL
GENERALLY BE OUT OF THE SOUTH-SOUTHEAST ON SATURDAY AND THEN TURN
TOWARDS THE WEST AFTER THE FRONT GOES THROUGH BY SUNDAY.

&&

.TIDES/COASTAL FLOODING...
CBOFS, DBOFS AND A LOCAL ALGORITHM ARE POINTING TO ADVISORY LEVEL
TIDES FROM REEDY POINT UP THE TIDAL DELAWARE RIVER THIS AFTERNOON
AND UP CHESAPEAKE BAY THIS EVENING INTO THE OVERNIGHT. WITH A STRONG
SOUTHERLY FLOW EXPECTED TO DEVELOP AND WITH THE POSSIBILITY OF HEAVY
RAINFALL NOT BEING ABLE TO DRAIN WELL IF IT OCCURS AROUND HIGH TIDE,
WE ISSUED AN ADVISORY FOR THE ABOVE LOCATIONS.

&&

.RIP CURRENTS...
WE HAVE GONE WITH A HIGH RISK OF RIP CURRENTS FOR TODAY, WITH
WAVES IN THE SURF ZONE EXPECTED TO BE MAINLY IN THE 4 TO 7 FOOT
RANGE ALONG WITH A STRONG SOUTHERLY WIND.

CONDITIONS SHOULD IMPROVE DURING THE MIDDLE AND LATTER PART OF
THE WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ054-055-
     060>062-067>071.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ070-
     071.
NJ...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ001-007>010-
     012>027.
     HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
     024>026.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     NJZ016>019.
DE...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001>004.
     HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001.
MD...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008-012-015-
     019-020.
     COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 1 AM EDT
     WEDNESDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 4 AM EDT WEDNESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GIGI
SHORT TERM...DELISI
LONG TERM...HEAVENER
AVIATION...ROBERTSON/HEAVENER
MARINE...DELISI/HEAVENER
TIDES/COASTAL FLOODING...DELISI
RIP CURRENTS...DELISI
Hazardous weather outlook, Sep 18, 12:17 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1217 PM EDT TUE SEP 18 2012

NJZ001-007>010-012-013-015-020-022-027-PAZ054-055-060>062-067>069-
191630-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1217 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

A STRONG COLD FRONT TODAY MAY PRODUCE LOCALLY
HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ016>019-PAZ070-071-191630-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
1217 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

A STRONG COLD FRONT TODAY MAY PRODUCE LOCALLY
HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-NJZ021-023-191630-
KENT-INLAND SUSSEX-CUMBERLAND-CAPE MAY-
1217 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

A STRONG COLD FRONT TODAY MAY PRODUCE LOCALLY
HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-015-019-020-191630-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1217 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

A STRONG COLD FRONT TODAY MAY PRODUCE LOCALLY
HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-191630-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1217 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   WIND ADVISORY.
   TORNADO WATCH.

A STRONG COLD FRONT TODAY MAY PRODUCE LOCALLY
HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MODERATE RISK OF RIP CURRENTS ARE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-191630-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1217 PM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

A STRONG COLD FRONT TODAY MAY PRODUCE LOCALLY
HEAVY RAIN WITH AREAS OF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 18, 2:18 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EDT TUE SEP 18 2012

PAZ054-055-061-062-181915-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
218 PM EDT TUE SEP 18 2012

...AN AREA OF GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS FROM WESTERN
LEHIGH COUNTY THROUGH CARBON AND MONROE COUNTIES...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG
WITH LITTLE TO NO LIGHTNING. THE ONGOING HEAVY RAIN COMBINED WITH
THE GUSTY WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.

LAT...LON 4123 7512 4115 7514 4115 7508 4109 7503
      4110 7499 4109 7499 4056 7571 4068 7589
      4074 7577 4085 7593 4125 7537 4126 7513

FORECASTER: GORSE
Local storm report, Sep 18, 2:38 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG WILDWOOD                38.99N  74.82W
09/18/2012                   CAPE MAY           NJ   PUBLIC

            STORE SIGN KNOCKED DOWN ONTO AND DAMAGING BOARDWALK

0200 PM     NON-TSTM WND DMG TOMS RIVER              39.95N  74.20W
09/18/2012                   OCEAN              NJ   PUBLIC

            TREES AND TREE LIMBS KNOCKED DOWN WITH ROAD CLOSURES IN
            HOWELL.

0223 PM     NON-TSTM WND DMG MALAGA                  39.57N  75.05W
09/18/2012                   GLOUCESTER         NJ   FIRE DEPT/RESCUE

            TREE DOWN ACROSS THE ROAD AND SIDING BLOWN OFF OF AN
            APARTMENT ON DELSEA DRIVE IN MALAGA.

&&

EVENT NUMBER PHI1200761 PHI1200760 PHI1200759

ROBERTSON
Local storm report, Sep 18, 3:10 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG WILDWOOD                38.99N  74.82W
09/18/2012                   CAPE MAY           NJ   PUBLIC

            STORE SIGN KNOCKED DOWN ONTO AND DAMAGING BOARDWALK

0200 PM     NON-TSTM WND DMG TOMS RIVER              39.95N  74.20W
09/18/2012                   OCEAN              NJ   PUBLIC

            TREES AND TREE LIMBS KNOCKED DOWN WITH ROAD CLOSURES IN
            HOWELL.

0223 PM     NON-TSTM WND DMG MALAGA                  39.57N  75.05W
09/18/2012                   GLOUCESTER         NJ   FIRE DEPT/RESCUE

            TREE DOWN ACROSS THE ROAD AND SIDING BLOWN OFF OF AN
            APARTMENT ON DELSEA DRIVE IN MALAGA.

0240 PM     NON-TSTM WND DMG OLD BRIDGE TWP          40.40N  74.30W
09/18/2012                   MIDDLESEX          NJ   TRAINED SPOTTER

            TREE ON CAR AT THE TOWNSHIP MUNICIPAL BUILDING.

&&

EVENT NUMBER PHI1200761 PHI1200760 PHI1200759 PHI1200762

IOVINO
Special weather statement, Sep 18, 3:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT TUE SEP 18 2012

PAZ054-055-182015-
CARBON PA-MONROE PA-
316 PM EDT TUE SEP 18 2012

...A LARGE AREA OF GUSTY SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS
WILL CONTINUE TO AFFECT CARBON AND MONROE COUNTIES...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF GUSTY SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS TRACKING
ACROSS THE SOUTHERN POCONOS. THIS ACTIVITY IS MOVING NORTHEAST AT
50 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG
WITH LITTLE TO NO LIGHTNING. THE ONGOING HEAVY RAIN COMBINED WITH
THE GUSTY WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.

LAT...LON 4123 7512 4115 7514 4115 7508 4108 7502
      4082 7543 4107 7578 4114 7567 4113 7564
      4121 7557 4124 7551 4126 7513

FORECASTER: GORSE
Special weather statement, Sep 18, 3:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT TUE SEP 18 2012

PAZ054-060-061-182015-
BERKS PA-CARBON PA-LEHIGH PA-
324 PM EDT TUE SEP 18 2012

...A LINE OF GUSTY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL
AFFECT BERKS...CARBON AND LEHIGH COUNTIES...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
27 MILES WEST OF LEHIGHTON TO 14 MILES NORTHWEST OF READING TO 7
MILES NORTHEAST OF LANCASTER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE ALONG
WITH LITTLE TO NO LIGHTNING. THE ASSOCIATED HEAVY RAIN COMBINED WITH
THE GUSTY WINDS COULD KNOCK DOWN SOME WEAK TREES OR TREE LIMBS.

LAT...LON 4114 7569 4082 7550 4081 7552 4078 7560
      4074 7559 4023 7571 4016 7592 4036 7621
      4038 7626 4052 7627 4058 7602 4065 7599
      4074 7577 4091 7600 4101 7575 4107 7578

FORECASTER: GORSE
Special weather statement, Sep 18, 3:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 18 2012

MDZ008-012-015-019-182030-
CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
332 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...QUEEN ANNE'S AND
TALBOT COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF BALTIMORE
TO NEAR WASHINGTON TO EAST OF FREDERICKSBURG...VIRGINIA...MOVING
NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE ARRIVING ON THE
UPPER EASTERN SHORE OF CHESAPEAKE BAY BETWEEN 400 PM AND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3872 7631 3866 7634 3876 7640 3887 7626
      3881 7621 3882 7620 3894 7624 3883 7637
      3904 7633 3900 7618 3914 7629 3926 7623
      3943 7600 3972 7623 3972 7579 3914 7575
      3898 7594 3881 7590 3857 7604

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:54 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean23 hr
Sep 18, 4:13 AM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem21 hr
Sep 18, 4:21 PM EDTSevere Thunderstorm WarningPHISalem69 min
Sep 18, 4:23 PM EDTSevere Thunderstorm WarningPHIWarren52 min
Sep 18, 4:26 PM EDTAreal Flood AdvisoryPHISussex, Warren3 hr
Sep 18, 5:01 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren59 min
Sep 18, 5:12 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Warren63 min
Sep 18, 5:12 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester78 min
Sep 18, 5:13 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren62 min
Sep 18, 5:23 PM EDTSevere Thunderstorm WarningPHISalem52 min
Sep 18, 6:00 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more60 min
Sep 18, 6:02 PM EDTSpecial Marine WarningPHI88 min
Sep 18, 6:06 PM EDTAreal Flood AdvisoryPHIBurlington, Hunterdon, Mercer, Middlesex, Morris, Somerset and 2 more54 min
Sep 18, 6:46 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem119 min
Sep 18, 6:52 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset53 min
Sep 18, 6:54 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more111 min
Sep 18, 7:04 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Cumberland56 min
Sep 18, 7:16 PM EDTAreal Flood AdvisoryPHICape May59 min
Sep 18, 7:51 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Ocean54 min
Sep 18, 7:52 PM EDTSpecial Marine WarningPHI77 min
Sep 18, 7:56 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Cape May, Ocean64 min
Sep 18, 12:58 PM EDTAreal Flood AdvisoryPHICarbon, Monroe93 min
Sep 18, 12:59 PM EDTSpecial Weather StatementPHIBerks, Lehigh46 min
Sep 18, 1:05 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh115 min
Sep 18, 1:32 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh43 min
Sep 18, 2:00 PM EDTSpecial Weather StatementPHIChester, Montgomery60 min
Sep 18, 2:18 PM EDTSpecial Weather StatementPHICarbon, Monroe57 min
Sep 18, 2:23 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery30 min
Sep 18, 2:25 PM EDTFlash Flood WarningPHICarbon, Lehigh, Monroe, Northampton4 hr
Sep 18, 2:52 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton17 min
Sep 18, 3:07 PM EDTAreal Flood WarningPHIBerks, Lehigh8 hr
Sep 18, 3:16 PM EDTSpecial Weather StatementPHIMonroe59 min
Sep 18, 3:24 PM EDTSpecial Weather StatementPHIBerks, Carbon51 min
Sep 18, 3:52 PM EDTSpecial Weather StatementPHIChester53 min
Sep 18, 4:05 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh55 min
Sep 18, 4:19 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery56 min
Sep 18, 4:35 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Lehigh, Montgomery55 min
Sep 18, 6:19 PM EDTAreal Flood WarningPHICarbon, Lehigh, Monroe, Northampton16 hr
Sep 18, 5:57 PM EDTSevere Thunderstorm WarningPHIKent, Sussex78 min
Sep 18, 7:08 PM EDTSevere Thunderstorm WarningPHISussex38 min
Sep 18, 3:51 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's84 min
Sep 18, 4:42 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot78 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.